Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 18, NWS Nashville, TN

September 9, 1996Lincoln County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 9, 1996, 9:56 PM CDT for Lincoln County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 1996, 9:56 PM CDT (02:56 UTC)
Expired
Sep 10, 1996, 12:00 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 100256
FFWBNA
TNC103-100500-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
956 PM CDT MON SEP 9 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL MIDNIGHT CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...LINCOLN COUNTY
 
AT 955 PM...WEATHER SERVICE RADAR ESTIMATED THAT OVER THREE INCHES OF
RAIN HAD FALLEN ACROSS PARTS OF THE COUNTY IN THE PAST HOUR OR TWO.
MAJOR STREET FLOODING HAS BEEN REPORTED BY LOCAL LAW ENFORCEMENT AND
SMALL STREAMS AND CREEKS WILL LIKELY FLOOD.  PEOPLE NEAR THE MULBERRY
AREA SHOULD BE ESPECIALLY CAUTIOUS.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:32 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 9, 7:32 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT MON SEP 9 1996

LN OF RWS/TRWS ALONG SRN PLATEAU IN VCNTY OF FNTL TROF.   MST OF THIS
PCPN SHUD BE GONE BY RELEASE TIME.  BASD ON RADAR AT THAT TIME...PCPN
CAN EITHR BE ADJSTD OR RMOVD.  OTRW...NO CHGS.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 1:00 PM CDTSevere Thunderstorm WarningOHXMarion60 min
Sep 10, 5:24 PM CDTSevere Thunderstorm WarningOHXGiles36 min

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.